MAUDE Adverse Event Report: Biosense Webster Inc THERMOCOOL SMARTTOUCH SF; Cardiac Ablation Percutaneous Catheter

Biosense Webster Inc THERMOCOOL SMARTTOUCH SF; Cardiac Ablation Percutaneous Catheter
Catalog Number D134805
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 07/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an ablation procedure with two (2) thermocool smarttouch sf catheters and the patient experienced a cerebrovascular accident (cva) which required hospitalization and an interventional radiology procedure.It was initially reported there were no errors on the system, and force values were normal.Then the smartablate generator displayed ¿hi¿ force reading when ablation was applied.The catheter was re-zeroed, same problem occurred, replaced the cable but same problem, replaced catheter and the issue resolved issue.The customer's reported force issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.Hours after procedure, the patient became confused and irritable with mental status change.An mri was done which confirmed the cva/stroke.Interventional radiologist did an unknown procedure.Patient required extended hospitalization as a result of the event.Patient's vision has been affected as the patient reported blindness as a result of the cva.The physician¿s opinion on the cause of this adverse event is that it is not related to biosense webster product.However, additional information was not received on what it is related to.On (b)(6) 2026, additional information was received indicating that ablation was performed with the first thermocool smarttouch sf catheter which had the force issue but it was immediately replaced.The physician believes the event was not related to bwi products because the patient may have had calcium in aorta that he believes may have dislodged or ¿showered¿ due to the placement of long sheath in ao that was not bwi product.Based on the additional information that bwi became aware of on 26-aug-2026, the event was reassessed to also be mdr reportable against the first thermocool smarttouch sf.This event had been previously reported under manufacturer report number: 3013300026-2026-02687.
 
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31882491l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
Cardiac Ablation Percutaneous Catheter
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Biosense Webster Inc (Juarez)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50863493
Report Number3013300026-2026-03112
Device Sequence Number10714974
Product Code LPB
UDI-Device Identifier10846835010183
UDI-Public(01)10846835010183(17)290319(10)31882491L
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134805
Device Lot Number31882491L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age72 YR
Patient SexMale
Patient RaceWhite